Paracetamol can make chronic disease pain worse


Many resort to taking paracetamol when experiencing acute or chronic pain, but experts warn that taking this drug can cause paracetamol overuse headache.

Paracetamol is a common pain reliever used to treat aches and pains, and it can also be used to reduce fever. It is natural for people prone to chronic pain to consider paracetamol as a first option for treating their pain, but Dr Philippa warned on an ITV program about this.

Dr Philippa explained that there is a condition called paracetamol overuse headache, where paracetamol is the problem, not the solution. Medication overuse headache is a type of headache that develops and worsens with repeated use of any drug therapy for pain in people who have tension headaches or migraines.

According to an article published in the British Medical Journal, overuse of medication headaches is a common disorder affecting one to two percent of the population, and is difficult to treat.

Symptoms usually worsen after withdrawal from the use of analgesics, and it may take several weeks to improve although some do not improve and many cases may relapse. In light of these facts, long-term prescribing of paracetamol to patients with chronic headache disorders needs to be carefully reviewed and should be avoided in the treatment of headache disorders.

It should be noted that only people prone to headaches develop this syndrome, and in general those who suffer from migraines or a family history of migraine, according to the British newspaper Express.

The news from the source

Ad space - place your ad here




The article from the source

Tags

Related Articles

Back to top button
Close